Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 233, NWS Memphis, TN

December 23, 20154 counties in Arkansas; Dunklin County, Missouri

NWS Memphis, TN issued this severe thunderstorm warning at Dec 23, 2015, 1:07 PM CST for 4 counties in Arkansas; Dunklin County, Missouri. It was in force for 38 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 23, 2015, 1:07 PM CST (19:07 UTC)
Expired
Dec 23, 2015, 1:45 PM CST
In force
38 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Craighead County, AR, Greene County, AR, Mississippi County, AR, Poinsett County, AR, Dunklin County, MO

The radar

The Memphis radar (KNQA), 76 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 23, 1:13 PM CSTHAIL 1Jonesboro, ARLOCAL LAW ENFOREMENT REPORTS QUARTER SIZED HAIL SOUTH OF JONESBORO
Dec 23, 1:15 PM CSTTSTM WND DMG7 S Jonesboro, ARPOWER LINES DOWN
Dec 23, 1:15 PM CSTHAIL 1.757 S Jonesboro, AR
Dec 23, 1:15 PM CSTHAIL 2.57 S Jonesboro, AR
Dec 23, 1:21 PM CSTHAIL 1.75Needham, AR
Dec 23, 1:27 PM CSTHAIL 2.5Bay, AR
Dec 23, 1:27 PM CSTHAIL 2.75Valley View, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 23, 9:13 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 7.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 331 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
343 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
331 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

300 
WUUS54 KMEG 231907
SVRMEG
ARC031-055-093-111-MOC069-231945-
/O.NEW.KMEG.SV.W.0233.151223T1907Z-151223T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
107 PM CST WED DEC 23 2015

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
  EASTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
  SOUTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS...
  NORTH CENTRAL POINSETT COUNTY IN EASTERN ARKANSAS...
  SOUTHWESTERN DUNKLIN COUNTY IN SOUTHEASTERN MISSOURI...

* UNTIL 145 PM CST

* AT 107 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER
  GREENFIELD...OR 7 MILES NORTH OF HARRISBURG...MOVING NORTHEAST AT
  60 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  BAY AROUND 115 PM CST.
  TRUMANN AROUND 120 PM CST.
  LAKE CITY AND BROOKLAND AROUND 125 PM CST.
  CARAWAY AROUND 130 PM CST.
  MONETTE AROUND 135 PM CST.
  LEACHVILLE AROUND 140 PM CST.
  MANILA...CARDWELL AND ARBYRD AROUND 145 PM CST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GARSON...BERTIG...SANDY...ARKMO...BOYNTON...POPLAR RIDGE...
PAULDING...LESTER...CARY AND BIG LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR EASTERN
ARKANSAS AND SOUTHEASTERN MISSOURI.

LAT...LON 3557 9070 3575 9085 3612 9025 3591 9005
TIME...MOT...LOC 1907Z 230DEG 50KT 3566 9072 

HAIL...1.25IN
WIND...60MPH
 
$$
3 follow-up statements
734 
WWUS54 KMEG 231917
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
117 PM CST WED DEC 23 2015

ARC055-111-231926-
/O.CAN.KMEG.SV.W.0233.000000T0000Z-151223T1945Z/
GREENE AR-POINSETT AR-
117 PM CST WED DEC 23 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENE AND NORTH
CENTRAL POINSETT COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR EASTERN
ARKANSAS AND SOUTHEASTERN MISSOURI.

LAT...LON 3591 9005 3571 9050 3570 9064 3579 9071
      3597 9046 3597 9039 3599 9039 3602 9036
      3606 9033 3612 9025
TIME...MOT...LOC 1916Z 230DEG 50KT 3575 9059 

$$

ARC031-093-MOC069-231945-
/O.CON.KMEG.SV.W.0233.000000T0000Z-151223T1945Z/
MISSISSIPPI AR-CRAIGHEAD AR-DUNKLIN MO-
117 PM CST WED DEC 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CST
FOR NORTHWESTERN MISSISSIPPI...EASTERN CRAIGHEAD AND SOUTHWESTERN
DUNKLIN COUNTIES...

AT 116 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER BAY...MOVING
NORTHEAST AT 60 MPH.

HAZARD...TENNIS BALL SIZE HAIL WAS REPORTED SOUTHEAST OF
JONESBORO NEAR BAY. 60 MPH WIND GUSTS ARE ALSO EXPECTED. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  LAKE CITY AROUND 125 PM CST.
  MONETTE AROUND 135 PM CST.
  LEACHVILLE AROUND 140 PM CST.
  MANILA...CARDWELL AND ARBYRD AROUND 145 PM CST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GARSON...SANDY...ARKMO...BOYNTON...POPLAR RIDGE...PAULDING...
LESTER...BIG LAKE...BUCK DONIC AND MANGRUM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR EASTERN
ARKANSAS AND SOUTHEASTERN MISSOURI.

LAT...LON 3591 9005 3571 9050 3570 9064 3579 9071
      3597 9046 3597 9039 3599 9039 3602 9036
      3606 9033 3612 9025
TIME...MOT...LOC 1916Z 230DEG 50KT 3575 9059 

HAIL...2.50IN
WIND...60MPH
 
$$
671 
WWUS54 KMEG 231928
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
128 PM CST WED DEC 23 2015

ARC031-093-MOC069-231945-
/O.CON.KMEG.SV.W.0233.000000T0000Z-151223T1945Z/
MISSISSIPPI AR-CRAIGHEAD AR-DUNKLIN MO-
128 PM CST WED DEC 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CST
FOR NORTHWESTERN MISSISSIPPI...NORTHEASTERN CRAIGHEAD AND
SOUTHWESTERN DUNKLIN COUNTIES...

AT 127 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER LAKE CITY...
MOVING NORTHEAST AT 60 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...PUBLIC. POWER POLES WERE REPORTED DOWN SOUTH OF
JONESBORONEAR THE POINSETT AND CRAIGHEAD COUNTY LINE...WITH TENNIS
BALL SIZE HAIL REPORTED IN BAY ARKANSAS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

THIS SEVERE STORM WILL BE NEAR...
  MONETTE AROUND 135 PM CST.
  MANILA AND LEACHVILLE AROUND 140 PM CST.
  CARDWELL AND ARBYRD AROUND 145 PM CST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GARSON...ARKMO...CARMI...WALTERS...POPLAR CORNER...HAPPY CORNERS...
BOYNTON...POPLAR RIDGE...PAULDING AND HOLLYWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR EASTERN
ARKANSAS AND SOUTHEASTERN MISSOURI.

LAT...LON 3591 9005 3577 9046 3583 9052 3589 9055
      3597 9046 3597 9039 3599 9039 3602 9036
      3606 9033 3612 9025
TIME...MOT...LOC 1927Z 230DEG 50KT 3585 9045 

HAIL...1.75IN
WIND...70MPH
 
$$
781 
WWUS54 KMEG 231936
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
136 PM CST WED DEC 23 2015

ARC031-093-MOC069-231945-
/O.CON.KMEG.SV.W.0233.000000T0000Z-151223T1945Z/
MISSISSIPPI AR-CRAIGHEAD AR-DUNKLIN MO-
136 PM CST WED DEC 23 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CST
FOR NORTHWESTERN MISSISSIPPI...NORTHEASTERN CRAIGHEAD AND
SOUTHWESTERN DUNKLIN COUNTIES...

AT 136 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR MONETTE...
MOVING NORTHEAST AT 60 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...PUBLIC. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

THIS SEVERE STORM WILL BE NEAR...
  CARDWELL AND ARBYRD AROUND 145 PM CST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
GARSON...ARKMO...CARMI...WALTERS...POPLAR CORNER...HAPPY CORNERS...
BOYNTON...PAULDING...HOLLYWOOD AND BUCK DONIC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE
HAIL PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR EASTERN
ARKANSAS AND SOUTHEASTERN MISSOURI.

LAT...LON 3593 9007 3584 9036 3597 9046 3597 9039
      3599 9039 3602 9036 3606 9033 3612 9025
TIME...MOT...LOC 1936Z 230DEG 50KT 3594 9032 

HAIL...1.75IN
WIND...70MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 23, 11:57 AM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Dec 23, 11:57 AM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1157 AM CST WED DEC 23 2015

.UPDATE...
UPDATE FOR 18Z TAFS

&&

.PREV DISCUSSION... /ISSUED 1046 AM CST WED DEC 23 2015/

DISCUSSION...

CURRENTLY...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTEND ACROSS
NE AR INTO CNTRL AR WHILE SCATTERED SHOWERS AND A FEW
THUNDERSTORMS ARE OCCURRING AHEAD OF THIS LINE. WITH INCREASING
INSTABILITY ACROSS NW TN...CONDITIONS REMAIN FAVORABLE FOR MORE
SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES IN WATCH #558 OVER NE
AR...MO BOOTHEEL AND NW TN.

THIS AFTERNOON...EXPECT A SHORTWAVE TO EJECT OUT OF SRN AR INTO
THE MIDSOUTH INCREASING THE RISK FOR SEVERE WEATHER OVER MEMPHIS
AND JACKSON AND AREAS SOUTH OF I-40. PLENTY OF DYNAMICS AND
INSTABILITY WILL SUPPORT THE BEST CHANCE OF TORNADOES THIS
AFTERNOON FROM SUPERCELLS. LARGE HAIL AND DAMAGING WINDS WILL ALSO
HAVE A HIGHER THREAT.

THIS EVENING...THE UPPER SHORTWAVE MOVES TO THE NORTH AND 500MB
HTS RISE. THE RISK FOR SEVERE WEATHER WILL DECREASE AHEAD OF A WEAK
COLD FRONT AS THE MAIN DYNAMICS SHIFT TO THE NORTH.

SWC

PREV DISCUSSION... /ISSUED 522 AM CST WED DEC 23 2015/

OUTBREAK OF SEVERE THUNDERSTORMS EXPECTED ACROSS THE MID SOUTH
ESPECIALLY THIS AFTERNOON AND TONIGHT...

DISCUSSION...10Z SURFACE ANALYSIS PLACES A STRONG SURFACE LOW
ACROSS SOUTH CENTRAL KANSAS AND A DRYLINE EXTENDING SOUTH FROM
THE LOW ACROSS WESTERN OKLAHOMA AND WESTERN TEXAS. SOUTHERLY WINDS
IN ADVANCE OF THIS SURFACE LOW HAVE ALREADY ADVECTED LOWER TO
MIDDLE 60 DEWPOINT AIR UP INTO THE LOWER MISSISSIPPI VALLEY THIS
MORNING. WATER VAPOR SATELLITE TRENDS INDICATE A DEEP LONGWAVE
UPPER LEVEL TROUGH OVER THE CENTRAL AND SOUTHERN PLAINS AND A LEAD
SHORTWAVE TROUGH OVER THE LOWER MISSISSIPPI VALLEY. AT THE SURFACE A
WARM FRONT IS MOVING ACROSS THE MID SOUTH AS OF DISCUSSION.
CONSEQUENTLY...SHOWERS AND THUNDERSTORMS HAVE EXPANDED IN COVERAGE
ACROSS ARKANSAS OVERNIGHT. AS OF 4 AM CST...TEMPERATURES ACROSS
THE MID SOUTH ARE IN THE 60S AT MOST LOCATIONS. SEVERE
THUNDERSTORM POTENTIAL THIS AFTERNOON AND TONIGHT IS THE
PREDOMINANT FOCUS IN THIS MORNING/S FORECAST ISSUANCE.

SHOWERS AND THUNDERSTORMS OVER ARKANSAS AND SOUTHERN MISSISSIPPI
WILL SPREAD ACROSS THE MID SOUTH THIS MORNING. A STRONG TO SEVERE
THUNDERSTORM IS POSSIBLE THIS MORNING BUT THINK THE BULK OF THE
SEVERE THUNDERSTORM THREAT WILL OCCUR MAINLY THIS AFTERNOON AND
TONIGHT AS A NEGATIVELY TILTED UPPER LEVEL TROUGH AND A STRONG
COLD FRONT ROTATE THROUGH THE MIDDLE AND LOWER MISSISSIPPI
VALLEYS.

RECORD WARMTH WITH HIGHS TODAY IN THE LOWER TO MIDDLE 70S COMBINED
WITH FAVORABLE UPPER LEVEL DIVERGENCE PRODUCED BY THE RIGHT EXIT
REGION OF A 130 KT UPPER LEVEL JET...DECENT 50-80 DM 500 MB MID
LEVEL HEIGHT FALLS...SURFACE BASED CAPE VALUES BETWEEN 1500-2O00
J/KG...STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES AROUND 7
C/KM...0-1 KM STORM RELATIVE HELICITIES AROUND 300
M2/S2...STRONGLY CURVED HODOGRAPHS...FAVORABLE LCL/S AND 0-6 KM
BULK SHEAR VALUES IN EXCESS OF 70 KTS SUGGESTS A VERY GOOD
POTENTIAL FOR THUNDERSTORMS TO BECOME SEVERE ACROSS THE MID SOUTH
ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. LARGE
HAIL...DAMAGING WINDS...AND TORNADOES ARE ALL POSSIBLE WITH ANY
THUNDERSTORMS THAT REACH SEVERE LIMITS. A POTENTIAL ALSO EXISTS
FOR SIGNIFICANT TORNADOES ACROSS MUCH OF THE MID SOUTH WITH THE
I-40 CORRIDOR IN THE CENTER OF THE RISK AREA. SHORT TERM MESOSCALE
TRENDS WILL CLOSELY BE MONITORED THROUGHOUT THE DAY IN CASE ANY
ADJUSTMENTS ARE NEEDED TO THE CURRENT FORECAST AND HAZARDOUS
WEATHER OUTLOOK. RESIDENTS OF THE MID-SOUTH AND HOLIDAY TRAVELERS
SHOULD STAY TUNED TO THE FORECAST TODAY AND BE PREPARED TO TAKE
APPROPRIATE SAFETY PRECAUTIONS IF SEVERE WEATHER THREATENS THEIR
LOCATION.

THE SEVERE THUNDERSTORM THREAT SHOULD BEGIN TO PUSH EAST OF THE
MID SOUTH TONIGHT AS A STRONG COLD FRONT SWEEPS THROUGH THE
AREA...BRINGING AN GRADUAL END TO SHOWER AND THUNDERSTORM CHANCES
BY CHRISTMAS EVE. HOWEVER...THIS IS NOT EXPECTED TO LAST LONG AS
THIS FRONT WILL STALL OUT AND RETURN BACK NORTH AS A WARM FRONT
CHRISTMAS EVE NIGHT INTO CHRISTMAS DAY. ANOTHER CHANCE FOR STRONG
TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THIS  AND WILL BE
CLOSELY WATCHED IN UPCOMING FORECASTS.

LONG TERM MODELS INDICATE THE MID SOUTH WILL REMAIN IN A WARM
SECTOR FOR THE UPCOMING WEEKEND RESULTING IN A CONTINUED CHANCE
FOR SHOWERS AND THUNDERSTORMS. AN UPPER LEVEL LOW IS EXPECTED TO
DEVELOP AND MOVE FROM THE SOUTHERN PLAINS INTO THE MIDDLE/LOWER
MISSISSIPPI VALLEYS BY EARLY NEXT WEEK. THIS MAY POSE YET ANOTHER
POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS BETWEEN SUNDAY NIGHT
TO MONDAY NIGHT. CONFIDENCE IS LOW AT THIS MOMENT DUE TO
PERSISTENT RUN TO RUN CONTINUITY ISSUES WITH THIS PARTICULAR
SYNOPTIC SYSTEM. STAY TUNED...

CJC

&&

.AVIATION...
18Z TAFS

NUMEROUS THUNDERSTORMS...POSSIBLY SEVERE...SPREADING OVER THE AREA IS
THE CONCERN FOR THIS FORECAST CYCLE. AS THE FRONT STALLS ACROSS NORTH
MISSISSIPPI LATER TONIGHT THE RISK FOR VICINITY THUNDERSTORMS WILL
CONTINUE AT TUP.

 BELLES

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Dec 23, 7:04 AM CST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
704 AM CST WED DEC 23 2015

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-241515-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
704 AM CST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS MUCH OF THE
MID SOUTH TODAY INTO TONIGHT. TORNADOES...SOME OF WHICH MAY
BECOME STRONG ALONG WITH DAMAGING WINDS AND LARGE HAIL WILL BE
POSSIBLE WITH THUNDERSTORMS THAT REACH SEVERE LIMITS. THE TIME OF
GREATEST RISK FOR SEVERE THUNDERSTORMS WILL BE BETWEEN 11 AM CST
AND 11 PM CST.

RESIDENTS OF THE MID SOUTH AND TRAVELERS COMING THROUGH THE AREA
FOR THE CHRISTMAS HOLIDAY ARE STRONGLY URGED TO REMAIN WEATHER
AWARE THROUGH TONIGHT AND BE PREPARED TO QUICKLY TAKE APPROPRIATE
SAFETY PRECAUTIONS IF SEVERE WEATHER THREATENS YOUR LOCATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE ACROSS
THE MID SOUTH ON CHRISTMAS DAY AND POSSIBLY AGAIN BETWEEN SUNDAY
NIGHT AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED ACROSS THE ENTIRE MID SOUTH
ESPECIALLY THIS AFTERNOON AND TONIGHT IN SUPPORT OF SEVERE
WEATHER OPERATIONS.

CJC

In the hours before

Local storm report, Dec 23, 10:02 AM CST, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1002 AM CST WED DEC 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     TSTM WND DMG     IMBODEN                 36.20N 91.18W
12/23/2015                   LAWRENCE           AR   LAW ENFORCEMENT

            TREE DOWN ON MUDDY LANE.

&&

ZDM
Local storm report, Dec 23, 10:03 AM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1003 AM CST WED DEC 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     TSTM WND DMG     MAYNARD                 36.42N 90.90W
12/23/2015                   RANDOLPH           AR   LAW ENFORCEMENT

            TREE DOWN IN MAYNARD.

&&

ZDM
Special weather statement, Dec 23, 12:25 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1225 PM CST WED DEC 23 2015

ARZ017-018-026-027-231900-
CRAIGHEAD AR-GREENE AR-LAWRENCE AR-POINSETT AR-
1225 PM CST WED DEC 23 2015

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL UNTIL 100 PM CST FOR...

WESTERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN POINSETT COUNTY IN EASTERN ARKANSAS...

AT 1225 PM CST...A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40
MPH WAS LOCATED NEAR SWIFTON...MOVING NORTHEAST AT 65 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN WESTERN CRAIGHEAD...SOUTHWESTERN GREENE...SOUTHEASTERN
LAWRENCE AND NORTHWESTERN POINSETT COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3580 9104 3588 9103 3609 9074 3593 9057
      3566 9104
TIME...MOT...LOC 1825Z 227DEG 57KT 3575 9107
Local storm report, Dec 23, 12:56 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1256 PM CST WED DEC 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 PM     HAIL             BONO                    35.91N 90.80W
12/23/2015  E0.50 INCH       CRAIGHEAD          AR   PUBLIC

            DIME SIZED HAIL REPORTED ON TWITTER IN BONO ARKANSAS.

&&

JPM
Local storm report, Dec 23, 1:07 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
107 PM CST WED DEC 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             11 SW PARAGOULD         35.94N 90.65W
12/23/2015  E1.00 INCH       CRAIGHEAD          AR   FIRE DEPT/RESCUE

            QUARTER SIZED HAIL REPORTED 11 MILES SW OF PARAGOULD

&&

JPM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 9:14 AM CSTSevere Thunderstorm WarningMEGLawrence, Randolph31 min
Dec 23, 9:41 AM CSTSevere Thunderstorm WarningMEGClay, Greene, Lawrence, Randolph49 min
Dec 23, 10:46 AM CSTSevere Thunderstorm WarningMEGClay29 min
Dec 23, 11:02 AM CSTSevere Thunderstorm WarningMEGCraighead, Greene, Mississippi28 min
Dec 23, 11:46 AM CSTRiver Flood AdvisoryMEGMississippi4 days
Dec 23, 12:25 PM CSTSpecial Weather StatementMEGCraighead35 min
Dec 23, 12:36 PM CSTSevere Thunderstorm WarningMEGCraighead, Greene, Lawrence, Poinsett24 min
Dec 23, 12:39 PM CSTSevere Thunderstorm WarningMEGCraighead, Cross, Poinsett36 min
Dec 23, 12:59 PM CSTSevere Thunderstorm WarningMEGClay, Craighead, Greene46 min
Dec 23, 1:33 PM CSTFlash Flood WarningMEGCraighead, Greene57 min
Dec 23, 1:37 PM CSTSevere Thunderstorm WarningMEGCross38 min
Dec 23, 1:42 PM CSTSevere Thunderstorm WarningMEGMississippi33 min
Dec 23, 1:58 PM CSTSevere Thunderstorm WarningMEGCrittenden, Poinsett47 min
Dec 23, 2:04 PM CSTSevere Thunderstorm WarningMEGCross, St. Francis41 min
Dec 23, 2:07 PM CSTTornado WarningMEGCross, St. Francis13 min
Dec 23, 2:24 PM CSTFlash Flood WarningMEGCross, Poinsett3 hr
Dec 23, 2:28 PM CSTSevere Thunderstorm WarningMEGCraighead, Mississippi, Poinsett32 min
Dec 23, 2:50 PM CSTSevere Thunderstorm WarningMEGMississippi25 min
Dec 23, 2:53 PM CSTTornado WarningMEGMississippi37 min
Dec 23, 2:04 PM CSTSevere Thunderstorm WarningMEGPemiscot41 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2015Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.